Alert archive / Hawaii / Small Craft Advisories in 2017
Small Craft Advisory 2, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 12, 2017, 3:35 PM HST. It took effect at Jan 13, 2017, 2:00 AM HST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2017, 3:35 PM HST (01:35 UTC)
- In effect from
- Jan 13, 2017, 2:00 AM HST
- Expired
- Jan 14, 2017, 3:32 PM HST
- In force
- 38 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
010 WHHW70 PHFO 130135 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST THU JAN 12 2017 ...SMALL CRAFT ADVISORY... .AN INCOMING WEST NORTHWEST SWELL WILL BRING SEAS IN EXCESS OF 10 FEET TO MOST COASTAL WATERS FRIDAY AND FRIDAY NIGHT. PHZ110>118-121>124-131445- /O.NEW.PHFO.SC.Y.0002.170113T1600Z-170114T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 335 PM HST THU JAN 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM HST SATURDAY... * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT. SEAS BUILDING TO 10 TO 16 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
743 WHHW70 PHFO 130747 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 947 PM HST THU JAN 12 2017 ...SMALL CRAFT ADVISORY... .A LARGE WEST-NORTHWEST SWELL WILL BEGIN TO FILL IN ACROSS THE KAUAI WATERS BY DAYBREAK FRIDAY...PEAK FRIDAY AFTERNOON THROUGH FRIDAY NIGHT...THEN GRADUALLY SUBSIDE THROUGH THE WEEKEND. PHZ110>112-132100- /O.EXT.PHFO.SC.Y.0002.170113T1200Z-170114T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 947 PM HST THU JAN 12 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM FRIDAY TO 6 AM HST SATURDAY... * WINDS AND SEAS...SOUTHEAST WINDS 5 TO 10 KT. SEAS BUILDING TO 8 TO 11 FT LATE TONIGHT...THEN TO 12 TO 16 FT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ113>118-121>124-132100- /O.CON.PHFO.SC.Y.0002.170113T1600Z-170114T1600Z/ KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 947 PM HST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM HST SATURDAY... * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT. SEAS BUILDING TO 12 TO 16 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
090 WHHW70 PHFO 131338 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY... .A LARGE WEST-NORTHWEST SWELL WILL BUILD ACROSS THE WATERS AND PEAK THIS AFTERNOON THROUGH TONIGHT...THEN GRADUALLY SUBSIDE THROUGH THE WEEKEND. PHZ110>112-140245- /O.CON.PHFO.SC.Y.0002.000000T0000Z-170114T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 338 AM HST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WINDS AND SEAS...SOUTHEAST WINDS 5 TO 10 KT. SEAS 10 TO 15 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ113>118-121>124-140245- /O.CON.PHFO.SC.Y.0002.170113T1600Z-170114T1600Z/ KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 338 AM HST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST SATURDAY... * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT...HIGHEST MAUI AND BIG ISLAND WATERS. SEAS BUILDING TO 10 TO 15 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
556 WHHW70 PHFO 140107 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 307 PM HST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY... .A LARGE WEST-NORTHWEST SWELL WILL PRODUCE HAZARDOUS SEAS IN EXCESS OF 10 FEET TONIGHT...THEN GRADUALLY SUBSIDE THROUGH THE WEEKEND. SWELLS OF 10 FEET MAY LINGER ACROSS SOME EXPOSED WATERS INTO SATURDAY. PHZ110>118-121>124-141415- /O.CON.PHFO.SC.Y.0002.000000T0000Z-170114T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 307 PM HST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * SEAS...WEST-NORTHWEST AT 10 TO 15 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
577 WHHW70 PHFO 141322 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 AM HST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY FOR MOST WATERS... .A LARGE WEST-NORTHWEST SWELL WILL CONTINUE TO IMPACT THE MARINE AREA TODAY...BEFORE GRADUALLY SUBSIDING THROUGH THE REST OF THE WEEKEND. PHZ115-118-141430- /O.CAN.PHFO.SC.Y.0002.000000T0000Z-170114T1600Z/ OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS- 322 AM HST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PHZ110>114-116-117-121>124-150230- /O.EXT.PHFO.SC.Y.0002.000000T0000Z-170115T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 322 AM HST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * SEAS...WEST-NORTHWEST AT 9 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
531 WHHW70 PHFO 150132 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST SAT JAN 14 2017 PHZ110>114-116-117-121>124-150245- /O.CAN.PHFO.SC.Y.0002.000000T0000Z-170115T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 332 PM HST SAT JAN 14 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE FALLEN BELOW 10 FEET ACROSS THE AREA THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ EVANS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 9:37 AM HST, 5 hours 58 minutes earlier.
Area forecast discussion, Jan 12, 9:37 AM HST, 5 hours 58 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 937 AM HST Thu Jan 12 2017 .SYNOPSIS... A powerful storm in the north Pacific created a swell that will produce very large surf along north and west facing shores starting early Friday morning. A surface ridge will remain over the islands through Saturday. The ridge will bring mostly dry and hazy weather. The ridge will shift north slowly early next week allowing trade winds to gradually build over the islands. && .DISCUSSION... A ridge, at the surface and aloft, will remain near the islands through Saturday. Moderate east southeast winds near the Big Island, veer to south southeast over Kauai. The Big Island and Maui block much of the low level flow so winds will be light and variable on the smaller islands. The light low-level flow will allow nighttime land breezes and daytime sea breezes to prevail. The sea breezes will produce afternoon cloudiness over interior areas but the atmosphere will remain stable so rainfall will be sparse. The east southeast winds will carry volcanic emissions from Kilauea (VOG) over the smaller islands, so it will remain hazy through the weekend. The global models are in good agreement showing surface pressures building northeast of the state early next week. The surface ridge near the islands will strengthen and shift north and trade winds will build over the islands. The trade winds will help clear the vog early next week. Trade winds could become breezy by mid-week. Returning trade winds will likely bring windward showers, but the atmosphere is expected to remain rather stable, so no excessive rain is likely. && .AVIATION... There are no AIRMETs in effect and none are expected through tomorrow. A surface ridge near Kauai will remain nearly stationary. Moderate to locally fresh east winds south of the Big Island will veer to south southeast near Kauai. Daytime sea breezes and nighttime land breezes will prevail. The ridge will maintain stable conditions over the area. VFR will prevail at the TAF sites over the main Hawaiian islands, but TEMPO MVFR is possible over interior areas, including Lanai Airport, during the afternoons. && .MARINE... The northwest swell that arrived yesterday afternoon peaked late last night on Kauai and near sunrise on Oahu. This swell will produce advisory level surf along north and west facing shores of the smaller islands today, but combined seas will remain below the 10 Ft Small Craft Advisory threshold. Surf from this swell will drop below the high surf advisory level this evening. A hurricane force low in the north Pacific has produced a very large west northwest swell headed toward the islands. Forerunners from this swell will reach Kauai as early as this evening with surf along exposed north and west facing shores building above the 25 ft High Surf Warning level Friday morning on the smaller islands. Since this swell will be coming from a west northwest direction, the surf will be partly blocked by Kauai and Niihau, so surf will be smaller on Oahu than Kauai County. On the other hand, this west northwest direction will allow quite a bit of the swell energy to pass south of Kauai and Niihau and reach west-facing shores of the Big Island. Surf is expected to reach the 12 ft High Surf Warning level on the west-facing shores of the Big Island by Friday evening. Another very large swell is likely around the middle of next week, but there is some uncertainty due to model differences between the GFS and its ensemble mean and the ECMWF-WAVE. The ridge near the islands will keep winds relatively light over the coastal waters through the weekend, so no Small Craft Advisories for winds are expected over the next few days. Combined seas will rise above the 10 ft Small Craft Advisory threshold in areas of the coastal waters exposed to the large swell. Moderate to fresh trades may return by the middle of next week as high pressure builds northeast of the area. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 600 PM this evening for north and west facing shores of Niihau Kauai Oahu and Molokai, and for north facing shores of Maui. High Surf Warning from 600 AM Friday for north and west facing shores of Niihau Kauai Oahu and Molokai, and for north facing shores of Maui. High Surf Warning from noon Friday for west facing shores of the Big Island. Small Craft Advisory starting 600 AM Friday for all coastal waters except the Pailolo Channel and Maalea Bay for large combined seas. && Donaldson
Nearby
Small Craft Advisories in Hawaii, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.